Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 9, NWS Raleigh, NC

March 28, 2010Guilford County, North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 8:57 PM EDT for Guilford County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 8:57 PM EDT (00:57 UTC)
Expired
Mar 28, 2010, 9:34 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:37 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WFUS52 KRAH 290057
TORRAH
NCC081-290145-
/O.NEW.KRAH.TO.W.0009.100329T0057Z-100329T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 9 MILES WEST OF COLFAX...OR 5 MILES EAST OF
  WINSTON-SALEM...MOVING NORTHEAST AT 45 MPH. QUARTER SIZED HAIL AND
  DAMAGING WINDS IN EXCESS OF 58 MPH ARE ALSO LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COLFAX...
  STOKESDALE...SUMMERFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3624 7955 3624 7953 3616 7953 3601 8003
      3625 8002
TIME...MOT...LOC 0057Z 230DEG 38KT 3611 8013

$$

77
2 follow-up statements
758 
WWUS52 KRAH 290112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT SUN MAR 28 2010

NCC081-290145-
/O.CON.KRAH.TO.W.0009.000000T0000Z-100329T0145Z/
GUILFORD NC-
912 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHERN
GUILFORD COUNTY...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLFAX...OR 7
MILES SOUTH OF BELEWS CREEK...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STOKESDALE AND 
SUMMERFIELD.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7955 3624 7953 3616 7953 3601 8003
      3625 8002
TIME...MOT...LOC 0112Z 230DEG 38KT 3618 7996

$$

77
081 
WWUS52 KRAH 290134
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT SUN MAR 28 2010

NCC081-290144-
/O.CAN.KRAH.TO.W.0009.000000T0000Z-100329T0145Z/
GUILFORD NC-
934 PM EDT SUN MAR 28 2010

...THE TORNADO WARNING FOR NORTHERN GUILFORD COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7955 3624 7953 3616 7953 3601 8003
      3625 8002
TIME...MOT...LOC 0134Z 230DEG 38KT 3633 7974

$$

77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:25 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 28, 3:25 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SUN MAR 28 2010

.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST
TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA
WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN
VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH
CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY
RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON
MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SUNDAY...

CURRENT WATER VAPOR IMAGERY SHOWED A STRONG MID/UPPER LEVEL STORM
LOCATED OVER SOUTHERN ILLINOIS/WESTERN KENTUCKY AND LIFTING ENE. THE
LARGE HEIGHT FALLS ASSOCIATED WITH THE UPPER LOW...COMBINED WITH A
STRONG SUBTROPICAL JET...INCREASING LOW LEVEL MOISTURE...AND A LOW
LEVEL BOUNDARY WILL ALL COMBINE FOR A RISK OF SEVERE WEATHER THIS
EVENING AND OVERNIGHT OVER MUCH OF THE FORECAST AREA.

STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS MOST OF THE FORECAST AREA
AS A WARM FRONT PROGRESSED NORTH ACROSS THE REGION. THIS HAS ALLOWED
TEMPS TO RISE INTO THE UPPER 60S TO LOWER 70S ACROSS THE TRIANGLE
AND AREA SOUTH AND EAST...WHICH HAS RESULTED IN A LARGE TEMPERATURE
GRADIENT ACROSS THE CWA SINCE THE NORTHWEST PIEDMONT HAS GENERALLY
BEEN IN A RAIN INDUCED WEDGE AIRMASS TODAY. THIS WEDGE AIRMASS WILL
LIMIT THE NORTHWARD MOVEMENT OF THE WARM FRONT AND THEREFORE A
THERMAL MOISTURE (WEDGE) BOUNDARY IS EXPECTED TO SET UP AND ACT AS A
FOCUS FOR SEVERE WEATHER TONIGHT.

MODELS ARE IN GOOD AGREEMENT WITH SURFACE LOW DEVELOPMENT OVER SC
THIS EVENING AS STRONG SYNOPTIC SCALE LIFT (80+ METER H5 FALLS)
ASSOCIATED WITH THE MID/UPPER LOW AND STRONG UPPER DIVERGENCE (WITH
THE LEFT EXIT REGION OF A 125+ KNOT UPPER JET) COMBINE OVER THE
REGION. THIS LOW SHOULD MOVE NORTHEAST AND TRACK NEAR CENTRAL NC.
MODELS SHOW A SQUALL LINE...WITH DAMAGING WINDS...DEVELOPING AND
MOVING ACROSS THE REGION AFTER MIDNIGHT. A HIGHLY SHEARED
ENVIRONMENT (0-1 KM SHEAR NEAR 30-35 KNOTS AND HELICITY VALUES
AROUND 300 M2/S2) ALONG WITH LIMITED CAPE VALUES BETWEEN 300-600
J/KG WILL LEAD TO THE POSSIBILITY OF ISOLATED TORNADOES. AS THE
SURFACE LOW TRACKS NE...WINDS WILL BACK ACROSS SOUTHERN AND EASTERN
PORTIONS OF NC...LEADING TO WIND PROFILES BECOMING EVEN MORE
FAVORABLE FOR TORNADO DEVELOPMENT. THE MAIN LACKING INGREDIENT
CONTINUES TO BE THE LESS THAN FAVORABLE INSTABILITY. WITH MODELS
PROGGING DEWPOINT VALUES TO RECOVER TO NEAR 60 DEGREES GENERALLY
FROM FAY TO GSB...CAPE VALUES OF 300 TO 600 J/KG CAN BE EXPECTED.

THE FLOOD THREAT CONTINUES TO BE FAIRLY LOW DUE TO THE RATHER DRY
PERIOD EXPERIENCED RECENTLY (PAST 2-3 WEEKS). THE FLASH FLOOD
GUIDANCE IS OVER 2 INCHES IN AN HOUR AND NEAR 3 INCHES IN 3 HOURS.
QPF OF 1 TO LOCALLY 2 INCHES IS EXPECTED. THIS COULD BRING SOME
MINOR FLOODING ISSUES TO FLOOD PRONE AND URBAN AREAS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 320 PM SUNDAY...

CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY
MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL
JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL
KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER
COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON
HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG)
WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS
OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING
HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND
COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE
AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO
NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP
AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA.

DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST
WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE
LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER
MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND
RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL
TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP
THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS
TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM SUNDAY...

MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER
THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER
THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL
WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND
INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH
OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN
THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S.

WHILE THERE ARE SOME TIMING DIFFERENCES WITH
HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD
PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL
EARLY NEXT WEEK.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE
FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE
NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND
THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT
THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO
DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF
RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.
THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT
WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE
THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR
CIGS/VSBYS GENERALLY EXPECTED.

SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE
MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND
STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...KRR
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 8:28 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT SUN MAR 28 2010

NCZ009>011-026>028-042-043-077-078-085-086-088-089-300030-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
828 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. A FEW SUPERCELL THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A LOW
PRESSURE SYSTEM TRACKS ALONG A WARM FRONT OVER THE REGION.
ISOLATED TORNADOES WILL BE POSSIBLE.

THE MAIN HAZARD WILL BECOME DAMAGING WIND GUSTS OVERNIGHT AS THE
THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE
THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO
60 MPH WITH THIS LINE.

ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA. NIGHTTIME TORNADOES ARE
EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN
NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL
RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A
NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD
SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>041-073>076-083-084-300030-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
828 PM EDT SUN MAR 28 2010

...TORNADO WATCH 38 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TORNADO WATCH.

ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA. NIGHTTIME TORNADOES ARE
EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN
NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL
RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A
NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD
SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 28, 7:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TORNADO          3 SW HIGH POINT         35.95N 80.03W
03/28/2010                   GUILFORD           NC   TRAINED SPOTTER

            LARGE TORNADO ON THE GROUND NEAR GREEN STREET BAPTIST
            CHURCH MOVING NE AT 35 MPH.

&&

CARROLL
Local storm report, Mar 28, 7:49 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TORNADO          2 N THOMASVILLE         35.92N 80.08W
03/28/2010                   DAVIDSON           NC   TRAINED SPOTTER

            DAMAGE TO MULTIPLE MOBILE HOMES AT VALLEY MOBILE ESTATES,
            NORTH OF THOMASVILLE ROAD NEAR HASTY. AT LEAST 1 INJURY.

&&

CARROLL
Local storm report, Mar 28, 7:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          8 SW LEXINGTON          35.73N 80.36W
03/28/2010                   DAVIDSON           NC   TRAINED SPOTTER

            ROOF DAMAGED AT WAREHOUSE NEAR CLARK ROAD AND I-85.
            DEBRIS SCATTERED ON FIELD.

&&

CARROLL
Local storm report, Mar 28, 7:59 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TORNADO          2 WNW HIGH POINT        35.99N 80.02W
03/28/2010                   GUILFORD           NC   EMERGENCY MNGR

            GUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY
            HOMES DAMAGED NORTH OF HIGH POINT.

&&

CARROLL
Special weather statement, Mar 28, 8:37 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT SUN MAR 28 2010

NCZ021-038-290115-
DAVIDSON-FORSYTH-
837 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 915 PM EDT...

AT 836 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCADIA...OR ABOUT 11 MILES SOUTHWEST OF WINSTON-SALEM...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WINSTON-SALEM...SEDGE
GARDEN...WALKERTOWN...AND...KERNERSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

77
Local storm report, Mar 28, 8:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TORNADO          4 NW HIGH POINT         36.02N 80.04W
03/28/2010                   FORSYTH            NC   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE
            DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS
            NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB
            ROAD IN HIGH POINT.

&&

CARROLL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:12 PM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph48 min
Mar 28, 8:39 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph4 hr
Mar 28, 8:45 PM EDTTornado WarningRAHDavidson, Forsyth29 min
Mar 28, 8:52 PM EDTTornado WarningRAHPerson23 min
Mar 28, 9:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly44 min
Mar 28, 9:34 PM EDTFlash Flood WarningRAHGuilford3 hr
Mar 28, 9:39 PM EDTTornado WarningRAHPerson36 min
Mar 28, 10:21 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly54 min
Mar 28, 10:26 PM EDTTornado WarningRAHAlamance, Guilford34 min
Mar 28, 11:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person54 min
Mar 28, 11:26 PM EDTTornado WarningRAHAlamance, Durham, Orange, Person49 min
Mar 28, 11:56 PM EDTTornado WarningRAHDurham, Granville, Person34 min
Mar 28, 11:58 PM EDTRiver Flood WarningRAHAlamance35 hr
Mar 28, 11:58 PM EDTRiver Flood WarningRAHChatham35 hr
Mar 29, 12:24 AM EDTFlash Flood WarningRAHGuilford3 hr
Mar 29, 12:38 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange4 hr
Mar 29, 3:24 AM EDTAreal Flood AdvisoryRAHFranklin, Harnett, Johnston, Nash, Wake3 hr
Mar 29, 6:29 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Wayne, Wilson3 hr
Mar 29, 8:43 AM EDTAreal Flood WarningRAHEdgecombe, Johnston, Nash, Wilson3 hr
Mar 29, 10:26 AM EDTRiver Flood WarningRAHJohnston37 hr
Mar 29, 10:36 AM EDTRiver Flood WarningRAHEdgecombe, Nash24 hr
Mar 29, 11:59 AM EDTAreal Flood WarningRAHJohnston, Nash2 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.